Medicines and Drugs causing Hair Fall

1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading...

Different types of medicines are made to cure different types of diseases. But sometimes they can have side effects as well. There are certain drugs which can contribute to change texture of hair or even hair loss. But, there’s one good point, that in most cases, once you stop taking the drug, hair fall stops.

What types of Drugs causes Hair fall?

  • Acne Medications
  • Antibiotics and Anti-Fungal Drugs
  • Birth Control Pills
  • Anti-Clotting Drugs
  • Cholesterol-lowering Drugs
  • High-Blood Pressure Medications
  • Mood Stabilizers
  • Hormone Replacement Therapy
  • Thyroid Medications
  • Weight Loss Drugs
  • Steroids

 

How do drugs cause hair fall?

Drugs or medicines cause hair fall, by Interfering in the growth of scalp hair regular cycle. This cycle consist of three phases:

  • The Anagen phase lasts for three to four years, in which hair grows.
  • Second is the Catagen phase which last about two to three weeks. In this hair prepares for the next Telogen phase.
  • Third and the last stage is Telogen phase, it lasts about three months. During this phase hair takes rest, older hair are shed and replaced by new ones.

There are two types of Hair Loss due to Medication:

  • Telogen Effluvium
  • Anagen Effluvium

 

TELOGEN EFFLUVIUM:

            Telogen effluvium is the most common form of drug-induced hair loss. It usually appears within two to four months after taking the drug. Due to this, hair follicles go into their resting phase (Telogen) and falls out too early. People with Telogen effluvium usually shed between 100 and 150 hair a day.

ANAGEN EFFLUVIUM:

            Anagen effluvium, hair loss occurs during the Anagen phase of the hair cycle, when the hair are actively growing. This kind of hair loss usually occurs within a few weeks after taking the medicine. It is most common in people who are taking Chemotherapy drugs for Cancer treatment. It is often severe, causes to lose almost all of the hair on their head, as well as their eyebrows, eyelashes, and other body hair.

The severity of drug-induced hair loss depends on the type of drug and dosage, as well as your sensitivity to that drug.

It's only fair to share...Digg thisEmail this to someoneShare on Google+Share on LinkedInPin on PinterestShare on RedditShare on StumbleUponTweet about this on TwitterShare on FacebookShare on Tumblr

Medicines and Drugs causing Hair Fall Related Posts

Posted on

About Jack

I am a medical professional with over 10 years of medical experience in the clinical chemistry and medicine. I have extensive knowledge about hair loss, its causes, and treatment options both medical and non-medical. My aim is to share my knowledge with those who are suffering from hair loss and present to them the information, which can help them tackle hair loss and overcome in most cases.

Tackling Hair Loss Tags: ,

Pin It on Pinterest

Share This